Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: withdrawl from Klonopin sheebies

Posted by ddeeS on August 26, 2004, at 10:38:02

In reply to withdrawl from Klonopin, posted by sheebies on August 25, 2003, at 8:54:49

> Help please. I have been taking klonopin (.5mg taking one to two at bedtime) for almost a year. I started taking after a bad withdrawl from Metabolife (yes, I know very stupid). I also had really bad insomnia and diagnosed with having an anxiety disorder. Any way all of the sudden one day, my klonopin stopped working. I totally went through 4 days of hell - heart palps, huge insomnia, panic attacks (still taking the klonopin). I remembered that my doctor had said that you can get addicted, you will start needing more and it will stop working. That is what happened. I started taking 3 (.5mg each) at night to get to sleep. And my insomnia got worse. So I went to my Doc and told him I wanted to get off of them. After describing my huge panic, heart palps and mood swings during those 4 days. He perscribed Seroquel. When I asked him why he wanted be to take that - he said that he thought I might be starting to be bi-polor. This freaked me out and I didn't take them. I thought that those feeling might just be related to the klonopin, so I just started tapering off (.5 a night), then after a week or 10 days, I totally stopped. My insomnia got worse. I totally freaked out and had huge, huge anxiety/panic and depression feelings. I called him and said that I wanted to go off of the Klonopin and did'nt want to start taking the Seroquel, so he gave me xanax xr .5mg and told me to take 2 at night to help me sleep. Completely blowing off the idea about me trying to get off of every thing. So, thinking that xanax would be milder than the klonopin, and needing to get one night of sleep - I have been taking 2 (.5mgs) of xanax for the last 2 nights. Yes I am sleeping, but I dont' know what to do know.
>
> My question is....has anyone been successful in getting off of klonopin and how long do the horrifing withdrawls last. Do you feel normal again? Or at least how you felt before starting it. I am wondering if I need an AD to help with the withdrawl? Any way I am going to my thearpist today to see what she thinks about his bi-polar comment and to get a name or a psych. for a 2nd opinion.
>
> THanks.

sheebies,

Hi there, Boy do I understand. Benzos are so hard to come off of, I am also dx'd bipolar and have been on all of them from klonopin to xanax. never has a seizure but that is due to the fact that I am usually on a combination of antiseizures for my bipolar as well. my cousin on the other hand has one everytime, she tends to have a high tolerance build up and abuses hers and runs short and then has to withdrawl, and goes into seizures. I however , have quit them cold turkey in the past and just went into hypomania and experience psychosis. That is when they gave me seroquel. I take it short term.

As soon as you get a benzo, keep in mind that xanax in a benzo , but in a seperate class as it is the strongest and has the worst withdrawl length and sx's. Benzos include the following:

http://www.nlm.nih.gov/medlineplus/druginfo/uspdi/202084.html

This website will help answer many of your questions.

Your doctor should comply with your request to stop the addictive medications and should by law and liability taper you slowly to prevent any dangerous withdrawls,i.e. the ones you are describing. I'm so sorry that you are experiencing such hell. I do know what you are/were feeling and hope that you are better now.

Have you received another opinion on your bipolar dx? withdrawls and mania are very similar and sleep deprivation is very dangerous with bipolar.esp. bipolar 1. seroquel does have new FDA warnings. please be advised on them if you are predisposed to diabetes. And should only be used for short term relief , particularly for psychosis which runs hand and hand with withdrawls in bipolars.

come visit us anytime @ www.psychforums.com. I am moderator there.

Take good care.

DDeeS


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ddeeS thread:253823
URL: http://www.dr-bob.org/babble/20040825/msgs/382521.html